Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2000, 2:43 PM CST for Ouachita Parish, Louisiana. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 2:43 PM CST (20:43 UTC)
- Expired
- Mar 10, 2000, 3:30 PM CST
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 2:46 PM CST | Hail 1.75 | Calhoun, LA | |
| Mar 10, 3:00 PM CST | Hail 1.75 | Swartz, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 1:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 102043 SVRSHV LAC073-102130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 243 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OUACHITA PARISH IN LOUISIANA * UNTIL 330 PM CST * AT 243 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF CLAIBORNE... MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN OUACHITA PARISH IN LOUISIANA UNTIL 330 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 10:25 AM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 10, 10:25 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1025 AM CST FRI MAR 10 2000 WIND SHIFT/FRONTAL BOUNDARY ALONG AR...LA BORDER AND EXTENDS TO JUST SOUTH OF TERRELL TEXAS. NEW THUNDERSTORM ACTIVITY IS DEVELOPING ALONG THIS BOUNDARY AND AS AFTERNOON INSTABILITY BECOMES A FACTOR LOOK FOR MORE STORM TO BECOME SEVERE. WIND PROFILES DO NOT SHOW MUCH SHEAR...BUT STORM INTERACTION WITH THE FRONTAL BOUNDARY AS IT BEGINS TO MOVE SOUTHEAST COULD PROVIDE ROTATION. FORECAST TIMING STILL LOOKS GOOD WITH NEW ETA RUN SO CHANGES TO ZONES AT THIS TIME WILL BE MAINLY FOR WORDING. MID 80S ACROSS SOUTHERN COUNTIES AND PARISHES STILL POSSIBLE...BUT CONSIDERABLE CLOUDINESS SHOULD HOLD THEM AT THAT LEVEL. ZONE UPDATE SHOULD BE BE OUT BETWEEN 11 AND 1130. .SHV...NONE.
In the hours before
Special weather statement, Mar 10, 10:15 AM CST, 4 hours 28 minutes before
OKZ077-TXZ112-101700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST FRI MAR 10 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 81 HAS BEEN CANCELLED... ...SEVERE THUNDERSTORM WATCH NUMBER 82 HAS REPLACED IT... DUE TO THE CANCELLATION OF WATCH NUMBER 81...THE FOLLOWING COUNTIES ARE NO LONGER IN A WATCH AREA... MCCURTAIN COUNTY OKLAHOMA CASS COUNTY TEXAS THE SEVERE WEATHER THREAT IS SHIFTING FURTHER SOrUTH. THE THUNDERSTORM RISK FOR MCCURTAIN COUNTY HAS GREATLY DECREASED. HOWEVER...THUNDERSTORMS ARE STILL POSSIBLE IN CASS COUNTY TEXAS...AND THESE STORMS COULD BE SEVERE LATER TODAY.
Special weather statement, Mar 10, 10:45 AM CST, 3 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST THU MAR 9 2000 ...MODERATE RISK OF SEVERE WEATHER ACROSS THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT OVER ALL THE FOUR STATE REGION AS AN INTENSE WEATHER SYSTEM ...CURRENTLY DEVELOPING IN CENTRAL TEXAS...MOVES EAST. FOCUS FOR THE SEVERE WEATHER WILL BE A COLD FRONT...LOCATED THIS MORNING ALONG THE LOUISIANA...ARKANSAS BORDER AND EXTENDING WESTWARD THROUGH THE DALLAS...FORT WORTH METROPLEX. THIS FRONT WILL MOVE SOUTHEAST AND SHOULD REACH SOUTHERN AND EASTERN LOUISIANA AROUND MIDNIGHT. EXPECT LARGE HAIL...DAMAGING WIND AND POSSIBLE TORNADOES FROM THIS WEATHER SYSTEM. ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...SKYWARN NETWORKS... STORM SPOTTERS...AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT.
Local storm report, Mar 10, 2:11 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CST THU MAR 09 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0110 PM GRAYSON LA 1.75 INCH HAIL
03/10/00 CALDWELL BUSTED OUT CAR WINDOW.
REPORTED BY GENERAL
PUBLIC.
0125 PM 1 S RINGGOLD LA WIND DAMAGE
03/10/00 BIENVILLE TREES DOWN ACROSS HWY
371. REPORTED BY LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:45 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 30 min |
| Mar 10, 12:10 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Webster | 35 min |
| Mar 10, 12:40 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 35 min |
| Mar 10, 12:57 PM CST | Severe Thunderstorm Warning | SHV | Caldwell | 33 min |
| Mar 10, 1:23 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 37 min |
| Mar 10, 2:31 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 44 min |
| Mar 10, 2:47 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 43 min |
| Mar 10, 3:05 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 40 min |
| Mar 10, 3:11 PM CST | Severe Thunderstorm Warning | SHV | Caldwell | 34 min |
| Mar 10, 4:01 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.